For more severe cases of infant acid reflux, pediatricians often prescribe H2-blockers, such as Zantac, Pepcid, or Tagamet.
Have you had to deal with Zantac toddler diarrhea?
If your toddler suffers from gastroesophageal reflux, chances are your pediatrician has prescribed the medicine Zantac.
If Zantac is that medicine, Zantac toddler diarrhea may be experienced.
As with many prescription medicines, Zantac can cause side effects.
Zantac is considered an H2RA or H2 blocker, and these medicines are designed to decrease the acid production in the stomach.
Zantac has been approved by the FDA, but make no mistake about its power---it is a strong drug!
Before you blame Zantac for your child's diarrhea, however, take at look at other possible causes.
There could be other reasons for your toddler's diarrhea, and you should consider those before you jump to the conclusion that Zantac is to blame.
However, now that you are aware that a common side effect of Zantac is diarrhea, the drug could be the culprit.
While it may be tempting to take your child off of the Zantac, you may be opening him up to more problems if his reflux becomes more difficult to control.
Common H2 blockers are nizatidine (Axid), ranitidine (Zantac), famotidine (Pepcid), and cimetidine (Tagamet).
The same applies to H2-receptor antagonists, another class of gastric acid inhibitors (Zantac, Tagamet etc).
The word usage examples above have been gathered from various sources to reflect current and historial usage. They do not represent the opinions of YourDictionary.com.